Alert archive / Arkansas / Tornado Warnings in 2006

Tornado Warning 39, NWS Little Rock, AR

September 22, 2006Izard County, Arkansas

NWS Little Rock, AR issued this tornado warning at Sep 22, 2006, 5:47 PM CDT for Izard County, Arkansas. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2006, 5:47 PM CDT (22:47 UTC)
Expired
Sep 22, 2006, 6:30 PM CDT
In force
43 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Izard County, AR

The radar

The Little Rock radar (KLZK), 145 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 6:02 PM CDTHAIL 4Brockwell, AR
Sep 22, 6:10 PM CDTHAIL 4Brockwell, ARALSO TREES DOWN ON HIGHWAY 56.
Sep 22, 6:15 PM CDTHAIL 1.75Horseshoe Bend, ARGOLF BALL SIZE HAIL.
Sep 22, 6:15 PM CDTHAIL 2.753 S Franklin, AR
Sep 22, 6:20 PM CDTHAIL 1.75Horseshoe Bend, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 9:10 AM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 222247
TORLZK
ARC065-222330-
/O.NEW.KLZK.TO.W.0039.060922T2247Z-060922T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
547 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 630 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CALICO
  ROCK...OR ABOUT 14 MILES NORTH OF MOUNTAIN VIEW...MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MELBOURNE...
  OXFORD...
  FRANKLIN...
  HORSESHOE BEND...

&&

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3613 9218 3611 9211 3604 9206 3599 9208
      3605 9169 3625 9170 3625 9191

$$

44
1 follow-up statement
000 
WWUS54 KLZK 222259
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
559 PM CDT FRI SEP 22 2006

ARC065-222330-
/O.CON.KLZK.TO.W.0039.000000T0000Z-060922T2330Z/
IZARD AR-
559 PM CDT FRI SEP 22 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHERN
IZARD COUNTY...

AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BAND MILL...OR 
ABOUT 6 MILES NORTHWEST OF MELBOURNE...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROCKWELL...OXFORD...LA CROSSE...LARKIN...VIOLET HILL...ZION...
WISEMAN...FRANKLIN...HORSESHOE BEND AND MYRON.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3625 9170 3625 9191 3616 9212 3604 9206
      3608 9168

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 22, 3:33 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Sep 22, 3:33 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
333 PM CDT FRI SEP 22 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
KLZK RADAR SHOWS MAIN THUNDERSTORM ACTIVITY ACROSS NORTH AND
NORTHWEST SECTIONS OF THE STATE. ISOLATED SHOWERS ARE ALSO LOCATED
ACROSS THE CENTRAL SECTIONS. SATELLITE IMAGES SHOW CLOUDS DECREASING
IN CENTRAL SECTIONS. THIS WILL LEAD TO FURTHER HEATING AND
DESTABILIZATION. WILL KEEP SHOWERS AND THUNDERSTORMS LIKELY MAINLY
FOR THE NORTHWEST HALF OF THE AREA TONIGHT. STRONG SOUTH AND
SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. EXTENDED THE LAKE WIND
ADVISORY THROUGH TONIGHT.

COLD FRONT REMAINS IN OKLAHOMA WITH A WARM FRONT ACROSS SOUTHERN
MISSOURI. MODELS HAVE THE FRONT TO SLOWLY APPROACH THE AREA WITH THE
GFS A BIT MORE AGGRESSIVE. THIS WILL KEEP MUCH OF THE AREA IN THE
WARM SECTOR THROUGH SATURDAY NIGHT. WILL TAPER RAIN CHANCES OFF
SUNDAY MORNING AND FINALLY EXIT THE AREA SUNDAY AFTERNOON. HIGH
PRESSURE AND DRIER AIR MOVES IN FOR SUNDAY AFTERNOON AND NIGHT.
&&

.LONG TERM...MONDAY THROUGH FRIDAY
HIGH PRESSURE IN CONTROL FOR MONDAY THROUGH WEDNESDAY. A FRONT WILL
MOVE IN FROM THE NORTH WEDNESDAY NIGHT AND THURSDAY...AND INCREASED
POPS TO 30 PERCENT. TEMPERATURES WILL BE BELOW NORMAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  72  83  61  78 /  70  70  70  30
HARRISON AR       67  78  52  70 /  70  70  70  10
HOT SPRINGS AR    72  83  59  78 /  70  70  70  20
PINE BLUFF AR     74  86  63  79 /  50  60  60  40
MOUNTAIN HOME AR  69  79  52  70 /  70  70  70  10
MONTICELLO AR     75  88  64  80 /  50  60  60  40
SEARCY AR         70  83  58  75 /  70  70  70  30
MOUNT IDA AR      70  82  57  77 /  70  70  70  20
RUSSELLVILLE AR   68  80  57  73 /  70  70  70  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 AM SATURDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...51 / LONG TERM...58
Hazardous weather outlook, Sep 22, 8:15 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 AM CDT FRI SEP 22 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
815 AM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A LAKE WIND ADVISORY HAS BEEN POSTED FOR TODAY. SOUTH WINDS WILL
LIKELY GUST ABOVE 25 MPH.

THUNDERSTORMS IN ARKANSAS THIS MORNING WILL DIMINISH BY MIDDAY.
UNTIL THEN...AN ISOLATED SEVERE STORM OR TWO COULD OCCUR.

THUNDERSTORMS SHOULD BEGIN REDEVELOPING BY MID AFTERNOON IN WESTERN
ARKANSAS. THESE STORMS WILL INTENSIFY AND BECOME MORE NUMEROUS BY
THE EARLY EVENING HOURS. SEVERE WEATHER WILL BE POSSIBLE IN ALL
PARTS OF THE STATE. HOWEVER...IT APPEARS THAT THE GREATEST CHANCES
OF SEVERE WEATHER WILL BE IN NORTHERN AND WESTERN SECTIONS...
POSSIBLY EXTENDING INTO THE CENTRAL PART OF THE STATE. IN THESE
AREAS...A FEW TORNADOES WILL BE POSSIBLE...AND A FEW OF THE
THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE WIND GUSTS
EXCEEDING 75 MPH AS WELL AS LARGE HAIL. SOME THUNDERSTORMS ARE
LIKELY TO LINGER IN THE STATE ALL THE WAY INTO THE LATE NIGHT HOURS.
HOWEVER...CHANCES FOR SEVERE WEATHER SHOULD DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...SEVERE WEATHER WILL AGAIN BE POSSIBLE ACROSS ALL PARTS
OF THE STATE. THE MOST FAVORABLE TIME WILL BE FROM MIDDAY INTO THE
EVENING...BUT SOME SEVERE WEATHER COULD CONTINUE IN THE SOUTHEAST
HALF OF THE STATE AFTER MIDNIGHT. DAMAGING WINDS AND LARGE HAIL WILL
BE POSSIBLE...AND ISOLATED TORNADOES CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND AGAIN ON
SATURDAY.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

28

In the hours before

Local storm report, Sep 22, 1:54 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
154 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     HAIL             WITTS SPRINGS           35.80N 92.90W
09/22/2006  E0.75 INCH       SEARCY             AR   LAW ENFORCEMENT

0131 PM     HAIL             PINDALL                 36.06N 92.87W
09/22/2006  E0.75 INCH       SEARCY             AR   LAW ENFORCEMENT

&&

51
Local storm report, Sep 22, 3:29 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
329 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             WIDEMAN                 36.19N 92.01W
09/22/2006  E0.88 INCH       IZARD              AR   LAW ENFORCEMENT

&&

58
Local storm report, Sep 22, 3:52 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
352 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 S ASH FLAT            36.18N 91.61W
09/22/2006  E3.00 INCH       SHARP              AR   EMERGENCY MNGR

            HAIL AND TREES DOWN.

0335 PM     HAIL             ASH FLAT                36.23N 91.61W
09/22/2006  E3.00 INCH       SHARP              AR   AIRPLANE PILOT

            HAIL AND TREES DOWN 3 MILES SOUTH OF ASH FLAT.

&&

222
Local storm report, Sep 22, 3:58 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
358 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 S ASH FLAT            36.18N 91.61W
09/22/2006  E3.00 INCH       SHARP              AR   EMERGENCY MNGR

            HAIL AND TREES DOWN.

&&

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 10:04 PM CDTTornado WarningLZKPolk56 min
Sep 21, 11:04 PM CDTTornado WarningLZKMontgomery, Pike56 min
Sep 22, 12:04 AM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring56 min
Sep 22, 12:38 AM CDTSevere Thunderstorm WarningLZKCleburne, Independence52 min
Sep 22, 1:07 AM CDTSevere Thunderstorm WarningLZKGarland, Grant, Hot Spring, Saline53 min
Sep 22, 1:34 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Yell26 min
Sep 22, 2:38 AM CDTSevere Thunderstorm WarningLZKSaline37 min
Sep 22, 2:43 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more36 hr
Sep 22, 3:37 AM CDTSevere Thunderstorm WarningLZKPrairie23 min
Sep 22, 4:42 AM CDTSevere Thunderstorm WarningLZKWoodruff48 min
Sep 22, 4:45 AM CDTSevere Thunderstorm WarningLZKIzard, Stone45 min
Sep 22, 5:25 AM CDTSevere Thunderstorm WarningLZKIndependence, Stone35 min
Sep 22, 6:00 AM CDTSevere Thunderstorm WarningLZKIndependence, Sharp30 min
Sep 22, 12:55 PM CDTSevere Thunderstorm WarningLZKJohnson35 min
Sep 22, 1:10 PM CDTSevere Thunderstorm WarningLZKNewton50 min
Sep 22, 1:21 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Searcy39 min
Sep 22, 1:37 PM CDTTornado WarningLZKSearcy38 min
Sep 22, 2:11 PM CDTSevere Thunderstorm WarningLZKBaxter34 min
Sep 22, 2:27 PM CDTSevere Thunderstorm WarningLZKFulton, Izard33 min
Sep 22, 2:34 PM CDTTornado WarningLZKBaxter, Izard, Stone26 min
Sep 22, 2:39 PM CDTTornado WarningLZKFulton51 min
Sep 22, 3:00 PM CDTTornado WarningLZKIzard, Sharp60 min
Sep 22, 3:42 PM CDTSevere Thunderstorm WarningLZKBoone48 min
Sep 22, 3:53 PM CDTTornado WarningLZKNewton52 min
Sep 22, 3:56 PM CDTTornado WarningLZKBoone34 min
Sep 22, 4:21 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery39 min
Sep 22, 4:44 PM CDTSevere Thunderstorm WarningLZKMarion, Searcy46 min
Sep 22, 4:53 PM CDTTornado WarningLZKSearcy37 min
Sep 22, 5:03 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Saline42 min
Sep 22, 5:06 PM CDTSevere Thunderstorm WarningLZKBaxter24 min
Sep 22, 5:14 PM CDTTornado WarningLZKBaxter31 min
Sep 22, 5:22 PM CDTTornado WarningLZKBaxter, Stone38 min
Sep 22, 5:41 PM CDTSevere Thunderstorm WarningLZKMarion34 min
Sep 22, 5:51 PM CDTSevere Thunderstorm WarningLZKBaxter24 min
Sep 22, 5:51 PM CDTSevere Thunderstorm WarningLZKBoone, Newton39 min
Sep 22, 6:00 PM CDTTornado WarningLZKNewton30 min
Sep 22, 6:16 PM CDTTornado WarningLZKBoone, Marion29 min
Sep 22, 6:20 PM CDTTornado WarningLZKJohnson25 min
Sep 22, 6:23 PM CDTTornado WarningLZKSharp52 min
Sep 22, 6:32 PM CDTTornado WarningLZKNewton28 min
Sep 22, 6:40 PM CDTTornado WarningLZKBaxter, Marion50 min
Sep 22, 6:50 PM CDTSevere Thunderstorm WarningLZKFulton55 min
Sep 22, 6:56 PM CDTTornado WarningLZKIzard49 min
Sep 22, 6:59 PM CDTSevere Thunderstorm WarningLZKNewton46 min

Nearby

Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.